Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 14, 2005, 5:31 PM CDT for Kinney County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 14, 2005, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 32 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 142231 SVREWX TXC271-142315- /O.NEW.KEWX.SV.W.0185.050714T2231Z-050714T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 531 PM CDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... KINNEY * UNTIL 615 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER KINNEY COUNTY...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2961 10050 2944 10041 2948 10013 2962 10013 $$
2 follow-up statements
000 WWUS54 KEWX 142248 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 548 PM CDT THU JUL 14 2005 TXC271-142315- /O.CON.KEWX.SV.W.0185.000000T0000Z-050714T2315Z/ KINNEY TX- 548 PM CDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR KINNEY COUNTY... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER KINNEY COUNTY...OR ABOUT 18 MILES NORTHEAST OF BRACKETTVILLE...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2961 10050 2944 10041 2948 10013 2962 10013 $$
000 WWUS54 KEWX 142314 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 PM CDT THU JUL 14 2005 TXC271-142323- /O.EXP.KEWX.SV.W.0185.000000T0000Z-050714T2315Z/ KINNEY TX- 613 PM CDT THU JUL 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KINNEY COUNTY EXPIRES AT 615 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR KINNEY COUNTY HAS BEEN ALLOWED TO EXPIRE AS THE STORM HAS WEAKENED AND MOVED EAST INTO NORTHWEST UVALDE COUNTY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:17 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CDT THU JUL 14 2005 .DISCUSSION... THE 700 AND 500MB TROFS WILL LINGER OVER OUR AREA TONIGHT THROUGH SATURDAY, THEN RETREAT NORTHWEST TO WEST TEXAS SUNDAY THROUGH WEDNESDAY. THE UPPER LEVEL FLOW WILL BECOME SOUTHEAST AND EAST NEXT WEEK AS THE UPPER HIGH SHIFTS INTO THE NORTH CENTRAL U.S. AND HURRICANE EMILY COMES INTO THE SOUTHERN GULF OF MEXICO. GOOD RAIN CHANCES WILL PERSIST THROUGH SATURDAY. LOCALLY HEAVY RAINFALL POSSIBLE DUE TO SLOW MOVEMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH THE UPPER TROUGH OUT OF OUR AREA NEXT WEEK, WE WILL BE BACK TO ISOLATED DAYTIME HEATING SHOWERS AND THUNDERSTORMS WITH SOME NOCTURNAL SHOWERS FLOWING INLAND OVER THE COASTAL BEND. TEMPERATURES WILL CHANGE LITTLE THROUGH SUNDAY EXCEPT FOR SOME RAIN COOLED MINS. NEXT WEEK TEMPS WILL BE CLOSER TO NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 75 92 / 60 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 74 90 73 92 / 60 50 50 50 DEL RIO INTL AIRPORT 79 97 76 96 / 40 30 40 40 SAN ANTONIO INTL AIRPORT 77 93 74 91 / 40 50 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06/08
Hazardous weather outlook, Jul 14, 1:45 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 145 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-151000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 145 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...WIND GUSTS OF 25 TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS THREAT WILL COVER ALL OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SUNDAY AND THEN MAINLY EAST OF A CAMPBELLTON TO GONZALES TO GIDDINGS LINE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 12:20 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1220 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-142015- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1220 PM CDT THU JUL 14 2005 ...WIDELY SCATTERED SHOWERS OR THUNDERSTORMS POSSIBLE AGAIN TODAY... CHANCES FOR WIDELY SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES FOR THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS. AN AREA OF SHOWERS AND THUNDERSTORMS WAS DEVELOPING NORTH OF LLANO AND BURNET COUNTIES AND IS EXPECTED TO DEVELOP TO THE SOUTH AND SOUTHEAST IN THE AFTERNOON. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS WEST OF DEL RIO. WIND GUSTS OF 25 TO 35 MPH...BRIEF LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS. YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT LESS THAN A TENTH TO BETWEEN THREE QUARTERS AND NEAR ONE INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS. WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR THE THUNDERSTORMS.
Special weather statement, Jul 14, 1:41 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-142101- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 141 PM CDT THU JUL 14 2005 ...SCATTERED SHOWERS OR THUNDERSTORMS CONTINUE TO FORM THIS AFTERNOON... CHANCES FOR SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS CONTINUE TO FORM FROM WEST OF DEL RIO TO THE WESTERN HILL COUNTRY AND EAST TO WEST AND NORTH OF AUSTIN. THIS ACTIVITY IS EXPECTED TO CONTINUE DEVELOPING TO THE EAST AND SOUTHEAST THIS AFTERNOON. WIND GUSTS OF 25 TO 50 MPH...BRIEF LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS. YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT LESS THAN A TENTH OF AN INCH TO BETWEEN THREE QUARTERS AND NEAR ONE INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS. WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR THE THUNDERSTORMS.
Local storm report, Jul 14, 4:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM DOWNBURST BARTLETT 30.79N 97.43W
07/14/2005 WILLIAMSON TX EMERGENCY MNGR
POWER LINES DOWN, DAMAGE TO A GARAGE AND CITY
OUTBUILDING.
&&
MABThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:29 PM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.